MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38479
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s014.The zisv6-35-125-6-60-ptx device of lot number c1308988 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.The district manager was unable to confirm the exact type of contaminant, suggesting that it was a piece of plastic.On evaluation of the returned device, it was noted that the packaging was returned with the foil and tyvek pouches opened.Particulates were seen inside the tyvek pouch, which was suggested to be cardboard.The particulates may have entered the pouch during transport or handling.A small mark was observed on the white distal tip, which likely occurred due to handling.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.As the device was returned with the pouches torn open, the specific contaminant could not be confirmed.As such, and as the conditions of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure packaging integrity.A review of the relevant manufacturing records (c1308988) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1308988.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Upon opening the package, a contaminant was found within the sterile packaging.The device was not used / did not make patient contact.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6759720
Report Number3001845648-2017-00315
Device Sequence Number1723315
Product Code NIU
UDI-Device Identifier10827002384795
UDI-Public(01)10827002384795(17)171003(10)C1308988
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38479
Device Catalogue NumberZISV6-35-125-6-60-PTX
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/02/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1